Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 30, NWS Austin/San Antonio, TX

April 29, 20065 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 29, 2006, 11:45 AM CDT for 5 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2006, 11:45 AM CDT (16:45 UTC)
Expired
Apr 29, 2006, 4:00 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Dimmit County, TX, Frio County, TX, Maverick County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 95 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 4.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -382 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3235 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-382 m²/s²
0-3 km storm-relative helicity
-447 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 291645
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 AM CDT SAT APR 29 2006

...RED FLAG WARNING IN EFFECT FOR SOUTHWESTERN AREAS OF SOUTH
CENTRAL TEXAS UNTIL 4 PM CDT THIS AFTERNOON...

.THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL
CAUSE RED FLAG CONDITIONS FROM LATE THIS MORNING THROUGH THE MID
AFTERNOON HOURS.

TXZ217>220-228-292100-
/O.NEW.KEWX.FW.W.0030.060429T1645Z-060429T2100Z/
MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT-
1145 AM CDT SAT APR 29 2006

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

THE WARNING AREA RECEIVED LITTLE OR NO RAINFALL THE LAST COUPLE OF
DAYS...SO DROUGHT CONDITIONS CONTINUED. NORTHWEST WINDS OF 15 TO
20 MPH AND RELATIVE HUMIDITIES OF 10 TO 25 PERCENT WILL CONTINUE
FROM LATE THIS MORNING THROUGH THE MID AFTERNOON HOURS. WINDS WILL
DIMINISH TO LESS THAN 15 MPH AND RELATIVE HUMIDITIES WILL BEGIN TO
RECOVER.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 29, 4:54 AM CDT, 6 hours 51 minutes earlier.

Area forecast discussion, Apr 29, 4:54 AM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 AM CDT SAT APR 29 2006

.UPDATE...
SEVERE WX THREAT IS NOW EAST OF THE CWFA. ALL OF THE COUNTIES IN
SOUTH CENTRAL TEXAS ARE NO LONGER IN TORNADO WATCH 260.

&&

.PREV DISCUSSION... (ISSUED 318 AM CDT SAT APR 29 2006)

DISCUSSION...
ATTM LINEAR MCS EXTENDED FROM CATARINA NORTHEAST TO WACO. WIND
GUSTS OF 35 TO 45 MPH WERE OCCURRING IN ADVANCE OF THE SQUALL
LINE. TORNADO WATCH 261 IS IN EFFECT UNTIL 9AM...HOWEVER LOOKS
LIKE STRONG WINDS ASSOCIATED WITH BOW ECHOES WILL BE THE PRIMARY
SEVERE WEATHER THREAT FOR THE REMAINDER OF TONIGHT. THE MCS SHOULD
CLEAR THE EASTERN COUNTIES BY AROUND 9AM THIS MORNING. UPPER LEVEL
LOW LOCATED OVER SE NEW MEXICO WILL MOVE NORTHEASTWARD ACROSS
TEXAS TODAY DRAGGING A PACIFIC COLD FRONT ACROSS THE CWFA. THE
AIRMASS WILL BE DRY RESULTING IN WARM AFTERNOONS AND COOL NIGHTS
TODAY THRU MONDAY. GULF MOISTURE AND HIGHER HUMIDITIES RETURN
MONDAY AFTERNOON AS THE SFC RIDGE SHIFTS EASTWARD. REMAINDER OF
THE WEEK WILL BE WARM AND HUMID WITH ZONAL FLOW ALOFT. THE NEXT
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE THURSDAY CONTINUING
INTO SATURDAY. A FRONTAL BOUNDARY WILL SAG SOUTHWARD INTO THE CWFA
THURSDAY AND BECOME QUASI-STATIONARY ACROSS SOUTH TEXAS. THIS
BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/08
Hazardous weather outlook, Apr 29, 5:35 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 AM CDT SAT APR 29 2006

TXZ171>173-183>194-202>209-217>225-228-301100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
535 AM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS ON FRIDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:04 PM CDTSevere Thunderstorm WarningEWXVal Verde56 min
Apr 28, 7:20 PM CDTSevere Thunderstorm WarningEWXGillespie55 min
Apr 28, 7:57 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde63 min
Apr 28, 8:06 PM CDTSevere Thunderstorm WarningEWXGillespie39 min
Apr 28, 8:25 PM CDTSevere Thunderstorm WarningEWXLlano65 min
Apr 28, 8:43 PM CDTSevere Thunderstorm WarningEWXGillespie32 min
Apr 28, 8:44 PM CDTSevere Thunderstorm WarningEWXBlanco46 min
Apr 28, 8:55 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real35 min
Apr 28, 8:58 PM CDTSevere Thunderstorm WarningEWXBurnet62 min
Apr 28, 9:22 PM CDTTornado WarningEWXBurnet23 min
Apr 28, 9:28 PM CDTSevere Thunderstorm WarningEWXKerr62 min
Apr 28, 9:41 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson23 min
Apr 28, 9:43 PM CDTTornado WarningEWXKerr32 min
Apr 28, 9:53 PM CDTSevere Thunderstorm WarningEWXGillespie67 min
Apr 28, 10:08 PM CDTSevere Thunderstorm WarningEWXLlano52 min
Apr 28, 10:15 PM CDTTornado WarningEWXKerr30 min
Apr 28, 10:23 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet67 min
Apr 28, 11:05 PM CDTSevere Thunderstorm WarningEWXGillespie55 min
Apr 28, 11:12 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson48 min
Apr 28, 11:25 PM CDTSevere Thunderstorm WarningEWXVal Verde50 min
Apr 28, 11:31 PM CDTSevere Thunderstorm WarningEWXBlanco44 min
Apr 28, 11:56 PM CDTSevere Thunderstorm WarningEWXKinney64 min
Apr 29, 1:45 AM CDTSevere Thunderstorm WarningEWXWilliamson60 min

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.